Alert archive / California / Wind Advisories in 2009
Wind Advisory 13, NWS Los Angeles, CA
NWS Los Angeles, CA issued this wind advisory at Feb 11, 2009, 9:40 PM PST. It took effect at Feb 12, 2009, 8:00 AM PST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Feb 11, 2009, 9:40 PM PST (05:40 UTC)
- In effect from
- Feb 12, 2009, 8:00 AM PST
- Expired
- Feb 12, 2009, 6:26 PM PST
- In force
- 10 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KLOX 120540 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 940 PM PST WED FEB 11 2009 ...GUSTY WESTERLY WINDS TO AFFECT THE ANTELOPE VALLEY... .A COLD FRONT TO THE NORTH WILL WEAKEN AS IT PASSES ACROSS THE REGION LATE TONIGHT THROUGH THURSDAY MORNING. GUSTY WESTERLY WINDS WILL DEVELOP ACROSS THE ANTELOPE VALLY IN THE WAKE OF THIS FRONT. CAZ059-121130- /O.NEW.KLOX.WI.Y.0013.090212T1600Z-090213T0300Z/ ANTELOPE VALLEY- 940 PM PST WED FEB 11 2009 ...WIND ADVISORY IN EFFECT FROM 8 AM TO 7 PM PST THURSDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 8 AM TO 7 PM PST THURSDAY. GUSTY WESTERLY WINDS 20 TO 35 MPH WITH GUSTS TO 45 MPH WILL DEVELOP BY THURSDAY MORNING AND PERSIST THROUGH MUCH OF THE DAY. A FEW ISOLATED GUSTS TO 50 MPH WILL BE POSSIBLE FOR AREAS SUCH AS LAKE PALMDALE AND POPPY PARK. WINDS SHOULD BEGIN TO DIMINISH THURSDAY EVENING TO BELOW WIND ADVISORY THRESHOLDS. MOTORISTS...ESPECIALLY OPERATORS OF HIGH PROFILE VEHICLES...ARE URGED TO USE CAUTION WHILE TRAVELING ACROSS THE ANTELOPE VALLEY AS WELL AS THE SOLEDAD PASS. STRONGEST GUSTS SHOULD BE NEAR LAKE PALMDALE ON HIGHWAY 14 AND HIGHWAY 138 NEAR LITTLEROCK. EXPECT REDUCED VISIBILITY IN SOME AREAS DUE TO BLOWING DUST AND SAND. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS WHICH CAN CAUSE VEHICLE LOSS OF CONTROL. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ KAPLAN/HALL
4 follow-up statements
000 WWUS76 KLOX 121103 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 303 AM PST THU FEB 12 2009 ...GUSTY WESTERLY WINDS TO AFFECT THE ANTELOPE VALLEY... .A COLD FRONT TO THE NORTH WILL WEAKEN AS IT PASSES ACROSS THE REGION LATE TONIGHT THROUGH THURSDAY MORNING. GUSTY WESTERLY WINDS WILL DEVELOP ACROSS THE ANTELOPE VALLY IN THE WAKE OF THIS FRONT. CAZ059-121615- /O.CON.KLOX.WI.Y.0013.090212T1600Z-090213T0300Z/ ANTELOPE VALLEY- 303 AM PST THU FEB 12 2009 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 7 PM PST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 7 PM PST THIS EVENING. GUSTY WESTERLY WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH WILL DEVELOP THIS MORNING AND PERSIST THROUGH MUCH OF THE DAY. A FEW ISOLATED GUSTS TO 50 MPH WILL BE POSSIBLE FOR AREAS SUCH AS LAKE PALMDALE AND POPPY PARK. WINDS SHOULD BEGIN TO DIMINISH THIS EVENING TO BELOW WIND ADVISORY THRESHOLDS. MOTORISTS...ESPECIALLY OPERATORS OF HIGH PROFILE VEHICLES...ARE URGED TO USE CAUTION WHILE TRAVELING ACROSS THE ANTELOPE VALLEY AS WELL AS THE SOLEDAD PASS. STRONGEST GUSTS SHOULD BE NEAR LAKE PALMDALE ON HIGHWAY 14 AND HIGHWAY 138 NEAR LITTLEROCK. EXPECT REDUCED VISIBILITY IN SOME AREAS DUE TO BLOWING DUST AND SAND. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS WHICH CAN CAUSE VEHICLE LOSS OF CONTROL. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ KAPLAN
000 WWUS76 KLOX 121603 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 803 AM PST THU FEB 12 2009 CAZ059-122330- /O.CON.KLOX.WI.Y.0013.000000T0000Z-090213T0300Z/ ANTELOPE VALLEY- 803 AM PST THU FEB 12 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING. GUSTY WESTERLY WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH WILL DEVELOP THIS MORNING AND PERSIST THROUGH MUCH OF THE DAY. A FEW ISOLATED GUSTS TO 50 MPH WILL BE POSSIBLE FOR AREAS SUCH AS LAKE PALMDALE AND POPPY PARK. WINDS SHOULD BEGIN TO DIMINISH THIS EVENING TO BELOW WIND ADVISORY THRESHOLDS. MOTORISTS...ESPECIALLY OPERATORS OF HIGH PROFILE VEHICLES...ARE URGED TO USE CAUTION WHILE TRAVELING ACROSS THE ANTELOPE VALLEY AS WELL AS THE SOLEDAD PASS. STRONGEST GUSTS SHOULD BE NEAR LAKE PALMDALE ON HIGHWAY 14 AND HIGHWAY 138 NEAR LITTLEROCK. EXPECT REDUCED VISIBILITY IN SOME AREAS DUE TO BLOWING DUST AND SAND. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS WHICH CAN CAUSE VEHICLE LOSS OF CONTROL. $$
000 WWUS76 KLOX 122307 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 307 PM PST THU FEB 12 2009 CAZ059-130300- /O.CON.KLOX.WI.Y.0013.000000T0000Z-090213T0300Z/ ANTELOPE VALLEY- 307 PM PST THU FEB 12 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING. GUSTY WESTERLY WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH WILL CONTINUE THROUGH EARLY EVENING. A FEW ISOLATED GUSTS TO 50 MPH WILL BE POSSIBLE FOR AREAS SUCH AS LAKE PALMDALE AND POPPY PARK. WINDS SHOULD BEGIN TO DIMINISH THIS EVENING TO BELOW WIND ADVISORY THRESHOLDS. MOTORISTS...ESPECIALLY OPERATORS OF HIGH PROFILE VEHICLES...ARE URGED TO USE CAUTION WHILE TRAVELING ACROSS THE ANTELOPE VALLEY AS WELL AS THE SOLEDAD PASS. STRONGEST GUSTS SHOULD BE NEAR LAKE PALMDALE ON HIGHWAY 14 AND HIGHWAY 138 NEAR LITTLEROCK. EXPECT REDUCED VISIBILITY IN SOME AREAS DUE TO BLOWING DUST AND SAND. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS WHICH CAN CAUSE VEHICLE LOSS OF CONTROL. $$
000 WWUS76 KLOX 130226 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 626 PM PST THU FEB 12 2009 ...WIND ADVISORY HAS BEEN CANCELLED... .WINDS OVER THE ANTELOPE VALLEY HAVE DIMINISHED THIS EVENING TO 25 MPH OR LESS. LOCAL GUSTS OVER 30 MPH WILL BE POSSIBLE THIS EVENING. OTHERWISE WINDS WILL REMAIN BELOW ADVISORY LEVELS. CAZ059-130330- /O.CAN.KLOX.WI.Y.0013.000000T0000Z-090213T0300Z/ ANTELOPE VALLEY- 626 PM PST THU FEB 12 2009 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELLED THE WIND ADVISORY. WINDS HAVE DIMINISHED TO GENERALLY BELOW ADVISORY LEVELS THIS EVENING. AS A RESULT THE WIND ADVISORY HAS BEEN CANCELLED. EVEN SO...LOCAL GUSTS OVER 30 MPH CAN BE EXPECTED AROUND POPPY PARK THROUGH MID EVENING. $$ SIRARD
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Feb 11, 8:48 PM PST, 52 minutes earlier.
Area forecast discussion, Feb 11, 8:48 PM PST, 52 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 848 PM PST WED FEB 11 2009 .UPDATE...CURRENT RADAR AND SATELLITE IMAGERY INDICATE A FEW SPRINKLES OR LIGHT SHOWERS REMAINING OVER LOS ANGELES AND VENTURA COUNTY AREAS THIS EVENING...WHILE ANOTHER BOUNDARY IS PUSHING INTO SAN LUIS OBISPO COUNTY CURRENTLY. BOTH BOUNDARIES ARE PRETTY DISORGANIZED...WITH KMUX RADAR TO THE NORTH INDICATING AT MOST SCATTERED SHOWERS PUSHING INTO SAN LUIS OBISPO COUNTY. LATEST MODEL SOLUTIONS SEEM ON TRACK WITH BOTH FEATURES FOR TONIGHT. NAM-WRF AND NAM BUFR DATA HAS PERFORMED WELL AND HAS A GOOD HANDLE ON THE BOUNDARY ARRIVING FROM THE NORTH CURRENTLY. AS INFRARED SATELLITE IMAGERY INDICATES...MOISTURE IS RATHER LIMITED WITH THIS BOUNDARY...AND NAM-WRF AND GFS 850 MB MIXING RATIOS ARE BELOW 4 G/KG AND LITTLE MOISTURE IS PRESENT AT OR ABOVE 700 MB FOR AREAS OF NORTH OF POINT CONCEPTION. NAM BUFR TIME HEIGHTS SECTIONS FOR AREAS NORTH OF POINT CONCEPTION INDICATE THAT BRIEF PERIOD OF MOISTURE ARE PRESENT THROUGH MID MORNING THURSDAY...BUT OMEGA VALUES ARE NOT THAT IMPRESSIVE. AS THE BOUNDARY PUSHES SOUTH...THE BOUNDARY WILL FALL APART AS BOTH MODEL INDICATE IN THE 850 MB MIXING RATIO. TH FEATURE SPLIT AT POINT CONCEPTION AND STRUGGLES TO MAKE IT THROUGH THE SANTA BARBARA CHANNEL. ONLY ISSUES ARE THE LAGGING CLOUDS BEHIND THE FRONT TO THE SOUTH THIS EVENING. CLOUDS ARE STARTING TO PUSH SOUTH AND EAST A BIT...BUT LOWER-LEVEL MOISTURE IS LAGGING A BIT AND SOME CONCERN IS THAT CLOUDS MAY LINGER A BIT LONGER THAN THE CURRENT PACKAGE INDICATES. NO UPDATES WILL OCCUR FOR THIS ISSUE...BUT SKY CONDITIONS WILL BE MONITORED. WINDS COULD BECOME AN ISSUE LATER TONIGHT AND THURSDAY. NAM-WRF AND GFS SURFACE AND 850 MB THERMAL GRADIENTS ARE EXPECTED TO REMAIN WEAK TO MODERATE...BUT A JET STREAK WILL PUSH OVER THE AREA THURSDAY MORNING AND WILL LIKELY BRING WINDS TO THE DESERTS AND POSSIBLY THE I-5 CORRIDOR THURSDAY. MET MOS GUIDANCE IS INDICATING SOME STRONG WINDS POSSIBLE AT KWJF AND KPMD AS COLD SLAM UP AGAIN THE NORTHERN SLOPES OF THE MOUNTAINS. && .PREV DISCUSSION... /ISSUED 205 PM PST WED FEB 11 2009/ SHORT TERM...DRY MOST AREAS THU UNDER COOL NORTHWEST FLOW. NEXT SYSTEM SCHEDULED FOR FRI. 12Z RUNS WERE NOT THAT IMPRESSIVE WITH IT, HOWEVER THE 18Z NAM HAS BOOSTED THAT UP A NOTCH OR TWO. WILL CONTINUE TO LEAN THE FORECAST ON THE LIGHTER SIDE FOR NOW AS THIS IS THE FIRST RUN TO SHOW THIS HEAVIER SOLUTION. EITHER WAY THE FRONT WILL MOVE THROUGH QUICKLY AND PRECIP SHOULD BE ENDING FRIDAY EVENING. ANOTHER BREAK IN THE ACTION LATE FRIDAY THROUGH SATURDAY BEFORE THE FIRST OF WHAT APPEARS TO BE TWO SIGNIFICANT STORMS ARRIVES SATURDAY NIGHT INTO SUNDAY. GFS AND ECMWF IN VERY GOOD AGREEMENT ON TIMING AND STRENGTH AND CONFIDENCE HIGH THAT SIGNIFICANT RAIN/SNOW WILL FALL ACROSS THE AREA DURING MUCH OF THIS PERIOD. GOOD SOUTHERLY FLOW SETS UP AND IT WILL TAKE LONGER THAN USUAL TO MOVE THIS STORM THROUGH OUR AREA. SO THE COMBINATION OF A LONGER DURATION OF RAIN AND OROGRAPHIC ENHANCEMENTS WILL INCREASE THE THREAT OF HYDROLOGIC CONCERNS ACROSS THE AREA, ESPECIALLY NEAR THE BURN AREAS. PWS ARE A LITTLE ON THE LOW SIDE, STILL UNDER AN INCH, BUT THERE ARE ENOUGH DYNAMICS ALOFT AND LOW LVL SOUTHERLY FLOW TO BE CONCERNED. PRELIMINARY ESTIMATES FROM THIS SYSTEM ARE FROM 1-3 INCHES COAST/VALLEYS AND 2-5 FOOTHILLS/MTNS, PERHAPS LOCALLY HIGHER AMOUNTS ACROSS THE USUAL FAVORED AREAS S OF PT CONCEPTION. SURPRISINGLY, THIS SYSTEM IS STILL QUITE COLD AND THIS SHOULD LEAD TO SOME SIGNIFICANT SNOW ACCUMULATIONS IN OUR LOCAL MOUNTAINS EVEN BELOW RESORT LEVELS. LONG TERM (SUN NT-WED)...PRECIP SHOULD START TO TAPER OFF SUNDAY EVENING BUT SHOWERY PATTERN LINGERS INTO MONDAY, ESPECIALLY IN THE MORNING. THEN A LITTLE BREAK THROUGH EARLY TUESDAY BEFORE THE NEXT SYSTEM ARRIVES. MODELS DIVERGE A LITTLE ON THIS SECOND SYSTEM WITH THE ECMWF NOT QUITE AS ROBUST AS THE GFS. BUT BOTH MODELS BRING A STRONG CHANCE OF RAIN IN ALL AREAS BY TUESDAY AFTERNOON AND POPS HAVE BEEN ADJUSTED UPWARD FOR THIS TIME PERIOD. GOOD WARM ADVECTION AHEAD OF THIS SYSTEM WILL PUMP UP THE SNOW LEVELS MUCH HIGHER THAN THEY HAVE BEEN. AND IF THE GFS IS CORRECT RAIN AMOUNTS FROM THIS SECOND SYSTEM WILL BE SIMILAR TO THE SAT NT/SUN STORM. PRECIP WILL START TO TAPER OFF TUESDAY NIGHT, WITH THE ECMWF INDICATING A MUCH DRIER DAY ON WED WHILE THE GFS IS STILL HANGING ONTO A FAIR AMOUNT OF SHOWER ACTIVITY. GIVEN THE WET PATTERN A CHANCE OF SHOWERS SEEMS WARRANTED AT THIS TIME. && .AVIATION...11/2356Z. NORTH OF POINT CONCEPTION...VFR CONDITIONS ARE EXPECTED THROUGHOUT THE PERIOD WITH A 60 PERCENT CHANCE OF MVFR CONDITIONS DEVELOPING BETWEEN 06Z AND 11Z TONIGHT. VFR CONDITIONS ARE EXPECTED THROUGHOUT THE PERIOD AT TERMINALS SOUTH OF POINT CONCEPTION. THERE IS A 50 PERCENT CHANCE OF MVFR CONDITIONS DEVELOPING BETWEEN 00Z AND 04Z THIS EVENING. KLAX...VFR CONDITIONS ARE EXPECTED THROUGHOUT THE PERIOD WITH A 70 PERCENT CHANCE OF MVFR CONDITIONS OCCURRING BETWEEN 00Z THIS AFTERNOON AND 04Z THIS EVENING. KBUR...VFR CONDITIONS ARE EXPECTED THROUGHOUT THE PERIOD WITH A 30 PERCENT CHANCE OF MVFR CONDITIONS OCCURRING BETWEEN 00Z AND 02Z LATE THIS AFTERNOON. && .LOX WATCHES/WARNINGS/ADVISORIES... SMALL CRAFT ADVISORY (SEE LAXMWWLOX). SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS (SEE LAXMWWLOX). && HALL/WOFFORD WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Feb 11, 6:00 AM PST, 15 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 600 AM PST WED FEB 11 2009 CAZ034>041-044>046-051>054-059-087-088-547-548-121400- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- SAN LUIS OBISPO COUNTY MOUNTAINS- SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- LOS ANGELES COUNTY SAN FERNANDO VALLEY- LOS ANGELES COUNTY SAN GABRIEL VALLEY- 600 AM PST WED FEB 11 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... THURSDAY THROUGH TUESDAY A WINTER STORM WILL BRING RAIN AND MOUNTAIN SNOW TO THE AREA FRIDAY AND EARLY SATURDAY. THE HAZARDS ASSOCIATED WITH THIS STORM WILL MOSTLY BE CONFINED TO THE MOUNTAINS WHERE SNOW WILL MAKE TRAVEL DIFFICULT. A SECOND MORE POTENT STORM WILL ARRIVE ETHER LATE SATURDAY OR SUNDAY. AS IT STANDS NOW THIS STORM HAS THE POTENTIAL TO BRING HEAVY RAIN AND HEAVY SNOW TO THE AREA AS WELL AS VERY STRONG WINDS. THIS STORM WILL BRING MANY HAZARDS TO THE AREA FOR BOTH MOTORISTS AND HOME OWNERS ALIKE. THIS SECOND STORM IS EXPECTED TO LAST THROUGH EARLY MONDAY. A THIRD STORM IS POSSIBLE TUESDAY AND COULD POSSIBLY BE ABOUT AS STRONG AS SUNDAYS STORM. RORKE
The office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 11, 9:43 PM PST | High Surf Advisory | LOX | 29 hr |
Nearby
Wind Advisories in California, 2009Every wind advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.